Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 113, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 6, 1995, 12:28 PM EDT for Clearfield County, Pennsylvania. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Jul 6, 1995, 12:28 PM EDT (16:28 UTC)
- Expired
- Jul 6, 1995, 1:30 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clearfield County, PA
The radar
The State College radar (KCCX), 40 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 061630 RRA SVRCTP PAC033-061730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1228 PM EDT THU JUL 6 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...CLEARFIELD COUNTY AT 12 30 PM EDT STATE COLLEGE RADAR INDICATED A SEVERE THUNDERSTORM NEAR BARNESBORO. THE STORM WAS MOVING NORTHEAST AT 35 MPH AND WILL REACH CURRWENSVILLE BEFORE 1 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:27 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 6, 10:27 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION... CORRECTED TIME NATIONAL WEATHER SERVICE STATE COLLEGE PA 1020 AM EDT THU JUL 6 1995 LATEST SFC ANLYS SHOWS CONV FLO ACR PA WITH SERLY FLO E OF MTNS AND SWRLY FLO W OF MTNS ACRS WRN PA. ALL THREE MODELS SUGGEST THAT THIS CONV SRLY FLO WILL CONT TODAY AS DWPTS RANGE FROM THE UPR 60S TO LOW 70S ACRS THE FA. AS A RESULT...MODELS ARE SHWG SIGNIFICANT LOW- LVL MOISTUIRE CONV ACRS REGION THR F24. LI/S FROM AREA SOUNDINGS UNMODIFIED ARE RUNNING FROM -3 TO -4 ACRS REGION ALREADY. MODELS INDICATE THAT A VORT LOBE FROM 700 TO 500 MB WILL SWING NEWRD TODAY ARND UPR LO THAT WAS N CNTRD OF MN. THIS S/W WILL LEAD TO SOME COOLING AT ABT 700 MB WHICH WILL STEEPEN LAPSE RATES SOME THIS AFTRN ADDING TO INSTABILITY. MODELS ALL TAKE A LO-LVL PRES TROF THR REGION TODAY WHICH LIKELY IS A REFLECTION OF UPR LVL VORT LOBE WHICH CUD BE A FOCUS FOR CONVECTION. COMPLICATING FACTORS AS TO SVR TRW IS WHETHER WE WILL SEE ENUF SS OR NOT. RAMSDIS SWHG PLENTY OF CLDS WORKING ERWD TWD FA AND SERLY LO-LVL FLO HAS SOCKED SUS VLLY IN WITH LO CLDS TOO. LATEST VSBL LOOP INDICATES THAT MUCH OF CNTRL PA WILL SEE SUNSHINE AT LEAST THRU LATE MORNING. WUD EXPECT BEST ACVTY TO FIRE FIRST IN THE MTNS OF WRN/CNTRL PA AND WORK E-NE. ANTHER COMPLICATING FACTOR ARE SHWRS THAT ARE MOVG NEWRD ACRS ERN OH INTO WRN PA. THIS COMPLEX APPEARS TO BE FALLING APART WITH MOST OF THE PRECIP GONING UP INTO CANADA HAS FOCUS FROM MID-LVL JET AND ASSCTD LOW-LVL JET WORKS NWRD. IF WE SEE ENUF SS THINK THAT SVR TRW IS A GOOD PSBLITY. MODIFIED PIT SOUNDINGS WITH 85/68 AND GOT -6 ... IAD WITH 85/72 GOT ALSO ABT -6 WHICH IS MODERATELY UNSTBL. POPS FOR TRW LOOK GOOD THIS AFTRN ALL ZONES. DON/T THINK THERE IS MUCH OF A WIDESPREAD FLASH FLOOD THREAT. MID- LVL VORT LOBE THAT LIKELY WILL TRIGGER CONVTN WILL BE PROGRESSIVE AND KEEP TRW MOVG. ALSO ... THERE IS NO SIGNIFICANT LO-LVL JET ACRS REGION TO ACHOR CELL DVLPMENT AND LO-LVL MOISTURE CONV REGION( vWHICH IS TIED TO UPR LVL VORT LOBE) MOVS EWRD TOO. OF COURSE... ONE OR TWO ISOLATED AREAS CUD SEE SOME MINOR PROBLEMS ESPECLY WITH OROGRAPHICAL FRCD CNVTN AS THIS IS OFTEN THE CASE WITH ALMOST ANY STRG TRW THAT DVLPS IN SUMMER. NICOSIA
In the hours before
Special weather statement, Jul 6, 6:29 AM EDT, 5 hours 59 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-059-063>066-061615- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 629 AM EDT THU JUL 6 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS PUT CENTRAL AND WESTERN PENNSYLVANIA IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE RISK IS FOR AREAS MAINLY WEST OF THE SUSQUEHANNA VALLEY. A COLD FRONT ACROSS THE OHIO VALLEY WILL MOVE INTO A WARM... MOIST AIRMASS IN WESTERN PENNSYLVANIA THIS AFTERNOON. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN PENNSYLVANIA AND SPREAD EAST THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE...THUS SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. RW
Special weather statement, Jul 6, 6:29 AM EDT, 5 hours 59 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-059-063>066-061615- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 629 AM EDT THU JUL 6 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS PUT CENTRAL AND WESTERN PENNSYLVANIA IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE RISK IS FOR AREAS MAINLY WEST OF THE SUSQUEHANNA VALLEY. A COLD FRONT ACROSS THE OHIO VALLEY WILL MOVE INTO A WARM... MOIST AIRMASS IN WESTERN PENNSYLVANIA THIS AFTERNOON. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN PENNSYLVANIA AND SPREAD EAST THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE...THUS SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. RW
Special weather statement, Jul 6, 6:35 AM EDT, 5 hours 53 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-059-063>066-061615- SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 629 AM EDT THU JUL 6 1995 THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS PUT CENTRAL AND WESTERN PENNSYLVANIA IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE RISK IS FOR AREAS MAINLY WEST OF THE SUSQUEHANNA VALLEY. A COLD FRONT ACROSS THE OHIO VALLEY WILL MOVE INTO A WARM... MOIST AIRMASS IN WESTERN PENNSYLVANIA THIS AFTERNOON. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS WESTERN PENNSYLVANIA AND SPREAD EAST THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE...THUS SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. RW
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:45 AM EDT | Severe Thunderstorm Warning | CTP | Cambria | 60 min |
| Jul 6, 12:38 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 52 min |
| Jul 6, 12:53 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 67 min |
| Jul 6, 1:01 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 59 min |
| Jul 6, 1:07 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 68 min |
| Jul 6, 1:12 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 33 min |
| Jul 6, 1:14 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, McKean | 61 min |
| Jul 6, 1:18 PM EDT | Severe Thunderstorm Warning | CTP | Fulton, Huntingdon | 57 min |
| Jul 6, 1:30 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 75 min |
| Jul 6, 1:33 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Potter | 57 min |
| Jul 6, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Perry | 78 min |
| Jul 6, 1:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 52 min |
| Jul 6, 2:00 PM EDT | Tornado Warning | CTP | Franklin | 60 min |
| Jul 6, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 67 min |
| Jul 6, 2:19 PM EDT | Tornado Warning | CTP | Centre, Clinton | 41 min |
| Jul 6, 2:29 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 61 min |
| Jul 6, 2:29 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 61 min |
| Jul 6, 2:53 PM EDT | Tornado Warning | CTP | Franklin | 37 min |
| Jul 6, 2:54 PM EDT | Tornado Warning | CTP | Cumberland | 66 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin | 63 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 63 min |
| Jul 6, 3:13 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Montour, Northumberland | 62 min |
| Jul 6, 3:13 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 62 min |
| Jul 6, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 57 min |
| Jul 6, 3:27 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 33 min |
| Jul 6, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 59 min |
| Jul 6, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | York | 68 min |
| Jul 6, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Sullivan | 61 min |
| Jul 6, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 61 min |
| Jul 6, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 80 min |
| Jul 6, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 80 min |
| Jul 6, 4:14 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 46 min |
| Jul 6, 4:17 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 28 min |
| Jul 6, 4:26 PM EDT | Flash Flood Warning | CTP | Dauphin | 2 hr |
| Jul 6, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | York | 59 min |
| Jul 6, 4:57 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 33 min |
| Jul 6, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 76 min |
| Jul 6, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 76 min |
| Jul 6, 5:22 PM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 2 hr |
| Jul 6, 5:29 PM EDT | Flash Flood Warning | CTP | York | 2 hr |
| Jul 6, 5:36 PM EDT | Tornado Warning | CTP | York | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.